Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2004, 6:10 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 6:10 PM CDT (23:10 UTC)
- Expired
- Apr 24, 2004, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, Poinsett County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KMEG 242310
SVRMEM
ARC037-111-250000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS
POINSETT COUNTY IN EASTERN ARKANSAS
* UNTIL 700 PM CDT
* AT 610 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM WEINER TO WYNNE...MOVING NORTHEAST AT 45 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 700 PM CDT INCLUDE...
CHERRY VALLEY...
PARKIN...
HARRISBURG...
GREENFIELD...
TRUMANN...
TYRONZA...MARKED TREE...
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3571 9104 3516 9102 3515 9052 3544 9052
3549 9034 3570 9032
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:40 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 24, 3:40 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT SAT APR 24 2004 .DISCUSSION... A DEVELOPING CYCLONE IN EASTERN KS WITH A FRONT ARCING SOUTHEAST THROUGH MISSOURI AND THEN SOUTH THROUGH CENTRAL AR BROUGHT SHOWERS AND THUNDERSTORMS TO ARKANSAS THROUGH THE DAY. A LINE OF STORMS NOW IS LOCATED FROM NC TO SC AR. SOME OF THE STORMS HAVE BEEN SEVERE WITH DAMAGING WINDS. THEY WILL MOVE FARTHER EAST THROUGH THE NIGHT AHEAD OF THE MENTIONED FRONT. A TORNADO WATCH HAS BEEN ISSUED UNTIL 8 PM CDT BECAUSE OF THESE STORMS FOR MIDSOUTH COUNTIES WEST OF THE MISSISSIPPI RIVER. LATER IN THE EVENING...THE LINE OF SHOWER/THUNDERSTORMS WILL LOOSE SOME OF THEIR SEVERE CHARACTERISTICS. BUT...THE STORMS COULD PRODUCE A LOT OF RAIN WHICH COULD CAUSE FLOODING TONIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT. MS...NONE. MO...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT. TN...NONE. && RENCH
Hazardous weather outlook, Apr 24, 4:05 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 PM CDT SAT APR 24 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 405 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MIDSOUTH TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN ISSUED WEST OF THE MISSISSIPPI RIVER UNTIL 8 PM. EASTERN ARKANSAS AND THE BOOTHEEL WILL BE IN A THREAT FOR SEVERE WEATHER DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE OUT OF THE MID-SOUTH DURING THE DAY SUNDAY. THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THE COLD FRONT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR THOSE PORTIONS OF THE MID-SOUTH EAST OF THE MISSISSIPPI RIVER. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE TIME OF HIGHEST THREAT ON SUNDAY WILL BE BETWEEN 6 AM AND 2 PM. THE RISK OF HAZARDOUS WEATHER FOR SUNDAY NIGHT THROUGH FRIDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Apr 24, 5:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT SAT APR 24 2004 ARZ027-035-242345- CROSS AR-POINSETT AR- 553 PM CDT SAT APR 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHWEST OF HICKORY RIDGE TO 13 MILES WEST OF WYNNE AT 553 PM CDT...MOVING NORTHEAST AT 35 MPH. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING THE CITIES OF HARRISBURG...PARKIN...TRUMANN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 50 min |
| Apr 23, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 31 min |
| Apr 23, 8:27 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Apr 23, 8:46 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 29 min |
| Apr 24, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.